Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

AR-maps obtained from cell-like maps


Authors: George Kozlowski, Jan van Mill and John J. Walsh
Journal: Proc. Amer. Math. Soc. 82 (1981), 299-302
MSC: Primary 54C56; Secondary 54C10, 54C55
DOI: https://doi.org/10.1090/S0002-9939-1981-0609671-6
MathSciNet review: 609671
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The recent solution by J. van Mill of a problem of Borsuk involves using a convexification procedure in order to produce a map $ f$ from the Hilbert cube $ Q$ to a non-$ AR$ $ X$ so that each point-inverse $ {f^{ - 1}}(x)$ is a Hilbert cube. A different method of obtaining $ AR$-maps from cell-like maps is described and is used to show that if there is a dimension raising cell-like map, then there is an integer $ n$ and a map $ f$ from $ Q$ to a non-$ AR$ $ X$ so that each point-inverse $ {f^{ - 1}}(x)$ is an $ n$-cell or a point.


References [Enhancements On Off] (What's this?)

  • [1] E. Dyer and M. E. Hamstrom, Completely regular mappings, Fund. Math. 45 (1957), 103-118. MR 0092959 (19:1187e)
  • [2] J. Keesling, A non-movable trivial-shape decomposition of the Hilbert cube, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 23 (1975), 997-998. MR 0391100 (52:11922)
  • [3] G. Kozlowski, Images of ANR's, Trans. Amer. Math. Soc. (to appear).
  • [4] J. van Mill, A counterexample to a question of Borsuk on decomposition of absolute retracts (to appear).
  • [5] L. Taylor, A counterexample in shape theory, Bull. Amer. Math. Soc. 81 (1975), 629-632. MR 0375328 (51:11523)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C56, 54C10, 54C55

Retrieve articles in all journals with MSC: 54C56, 54C10, 54C55


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0609671-6
Keywords: Cell-like, absolute retract, hereditary shape, equivalence, dimension
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society